From Cholinergic Crisis to Anticholinergic Delirium: When the Antidote Mimics the Poison.
Аннотация
Organophosphorus pesticide poisoning remains a major public health concern due to widespread agricultural use and easy availability of these compounds. Atropine is the cornerstone of treatment for life-threatening muscarinic manifestations. However, repeated or prolonged administration can cause central anticholinergic toxicity, which may closely resemble the neurological effects of organophosphorus poisoning and delay the correct diagnosis. We report a 26-year-old woman who developed severe cholinergic toxicity after intentionally ingesting monocrotophos and was treated with mechanical ventilation, pralidoxime, and atropine. After 48 hours of atropine therapy, she developed acute agitation, hallucinations, disorientation, and peripheral anticholinergic findings despite resolution of her initial cholinergic symptoms. Other metabolic, infectious, and toxicological causes were not identified. Her symptoms resolved after atropine was discontinued, without cholinergic rebound. This case emphasizes the importance of distinguishing atropine-induced delirium from ongoing organophosphorus central nervous system (CNS) toxicity. Regular clinical reassessment and symptom-guided atropine titration may prevent unnecessary investigations, inappropriate treatment, and avoidable anticholinergic complications.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.